Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Dig Dis Sci. 2001 Nov;46(11):2385-8.

Stevens-Johnson Syndrome and cholestatic hepatitis.

Author information

  • 1Department of Internal Medicine, Section of General Internal Medicine, Wake Forest University School of Medicine, Winston-Salem, North Carolina 27157, USA.

Abstract

Stevens-Johnson Syndrome (SJS) is a rare but severe dermatological condition that typically occurs after the ingestion of medications such as nonsteroidal drugs, antibiotics, and anticonvulsants. Extracutaneous manifestations of the syndrome can occur and may involve the conjunctiva, trachea, buccal mucosa, gastrointestinal tract, and genitourinary tract. Cholestatic liver disease, which may precede the skin manifestations of SJS, has been reported to occur in SJS, but the medical literature has only 10 case reports describing this phenomenon (1-9). We report the case of a 19-year-old female with SJS and cholestatic liver disease. A discussion of the underlying pathophysiology of SJS and its treatment follows.

PMID:
11713940
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk